MAUDE Adverse Event Report: ENCORE MEDICAL L.P. EMPOWR HIP; EMPOWR ACET DM, THREADED HEAD TRIAL, 42MM

ENCORE MEDICAL L.P. EMPOWR HIP; EMPOWR ACET DM, THREADED HEAD TRIAL, 42MM
Model Number 803-15-142
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Instrument failure while trailing on a total hip, the dual mobility head trial was positioning up and down the trunnion of the broach trial, and surgeon was unable to create enough traction to dislocate the hip.Surgeon took a power cork screw and drilled it in to the trial and this allowed him to dislocate the hip.
 
Additional Manufacturer Narrative
Corrected data: manufacturer narrative: the reason for this instrument failure was reported as surgical delay.The possible time in service of the main contributor of this complaint is 7 months from manufactured date.The healthcare professional indicated this event occurred during surgery, near the patient.No risk or adverse event was reported.The surgery was completed as intended, with a twenty-minute delay.The instrument was inspected prior to use and was deemed acceptable for use based on its appearance.The devices were returned to manufacturer and evaluated by registered medical assistant (rma) at djo surgical.A review of the instrument's device history records (dhr) revealed the instrument, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmr) associated with the production of this instrument.Complaint database review shows no prior complaints filed against the instrument item number that reports a similar failure.The root cause of this complaint is likely attributable to the traction between the trunnion and the head trial sleeve.The connections between these parts are quite smooth which could have resulted in the surgeon being unable to dislocate the hip.This is not an event associated with a product failure, malfunction, or issue.There are no indications that this instrument has a systemic design or material deficiency.Therefore, no containment of inventory is required.Event is associated with instrument usage, not a design or manufacturing issue.Rma examination: the instrument was returned to djo and after further examination, the threaded head trial and the threaded offset sleeve have holes through the side, indicative of a power drill.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
EMPOWR HIP
Common Device Name
EMPOWR ACET DM, THREADED HEAD TRIAL, 42MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
Manufacturer Contact
james mcmahon
9800 metric blvd
austin, tx 78758-5445 
MDR Report Key13893817
Report Number1644408-2022-00335
Device Sequence Number19986852
Product Code LPH
UDI-Device Identifier00190446689843
UDI-Public(01)00190446689843
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K203557
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number803-15-142
Device Catalogue Number803-15-142
Device Lot Number351272L07
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2022
Supplement Date Received by Manufacturer04/25/2022
Initial Report FDA Received Date03/24/2022
Supplement Report FDA Received Date04/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/28/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
803-15-110 LOT 351270L03; 803-15-113 LOT 351270L03
Outcome Attributed to Adverse Event Other;
Patient Age74 YR
Patient SexFemale
Patient Weight75 KG